Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 63, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jul 20, 2018, 3:08 PM CDT. It took effect at Jul 21, 2018, 9:00 AM CDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2018, 3:08 PM CDT (20:08 UTC)
- In effect from
- Jul 21, 2018, 9:00 AM CDT
- Expired
- Jul 23, 2018, 12:00 AM CDT
- In force
- 39 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
905 WHUS73 KMKX 202008 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 308 PM CDT Fri Jul 20 2018 ...High Waves, Winds Continue this Afternoon North of Milwaukee...Gusty Winds, High Waves then Return for Saturday and Sunday... LMZ643-644-210600- /O.CON.KMKX.SC.Y.0062.000000T0000Z-180721T0000Z/ /O.NEW.KMKX.SC.Y.0063.180721T1800Z-180722T2200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 308 PM CDT Fri Jul 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 5 PM CDT SUNDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from 1 PM Saturday to 5 PM CDT Sunday. * WINDS: Southeast winds between 10 and 15 knots through 7 PM Friday. Winds will then become northerly tonight, and increase to 15 to 20 knots, with gusts to 25 knots by Saturday afternoon through Sunday afternoon. * WAVES: Waves 3 to 5 feet rest of this afternoon. Waves will then build Saturday afternoon and evening to 3 to 6 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ645-646-210600- /O.NEW.KMKX.SC.Y.0063.180721T1800Z-180722T2200Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 308 PM CDT Fri Jul 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 5 PM CDT SUNDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from 1 PM Saturday to 5 PM CDT Sunday. * WINDS: North 15 to 20 knots, with gusts to 25 knots Saturday afternoon through Sunday afternoon. * WAVES: 3 to 6 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
10 follow-up statements
277 WHUS73 KMKX 210225 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 925 PM CDT Fri Jul 20 2018 ...BREEZY NORTHERLY WINDS AND HIGH WAVES FOR THE WEEKEND... LMZ643>646-211030- /O.EXT.KMKX.SC.Y.0063.180721T1400Z-180722T2200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 925 PM CDT Fri Jul 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM SATURDAY TO 5 PM CDT SUNDAY... The Small Craft Advisory is now in effect from 9 AM Saturday to 5 PM CDT Sunday. * WINDS: North 15 to 20 knots, with gusts to 25 knots Saturday afternoon through Sunday afternoon. * WAVES: 3 to 6 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
683 WHUS73 KMKX 210819 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 319 AM CDT Sat Jul 21 2018 ...Gusty Northerly Winds and High Waves This Weekend... LMZ643>646-211630- /O.CON.KMKX.SC.Y.0063.180721T1400Z-180722T2200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 319 AM CDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT SUNDAY... * WINDS: North 15 to 20 knots, with gusts to 25 knots this afternoon through Sunday afternoon. * WAVES: 3 to 6 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Halbach www.weather.gov/mkx
397 WHUS73 KMKX 211454 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 954 AM CDT Sat Jul 21 2018 ...Gusty North Winds and High Waves This Weekend... LMZ643>646-212300- /O.CON.KMKX.SC.Y.0063.000000T0000Z-180722T2200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 954 AM CDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT SUNDAY... * WINDS: North 15 to 20 knots, with gusts to 25 knots this afternoon through Sunday afternoon. * WAVES: 3 to 6 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Wood www.weather.gov/mkx
491 WHUS73 KMKX 212030 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 330 PM CDT Sat Jul 21 2018 ...Gusty North Winds and High Waves This Weekend... LMZ643>646-220430- /O.CON.KMKX.SC.Y.0063.000000T0000Z-180722T2200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 330 PM CDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT SUNDAY... * WINDS: North 15 to 20 knots, with gusts to 25 knots tonight, becoming northeast Sunday and slowly decreasing. * WAVES: 3 to 6 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Wood www.weather.gov/mkx
312 WHUS73 KMKX 220212 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 912 PM CDT Sat Jul 21 2018 ...Gusty North Winds and High Waves This Weekend... LMZ643>646-221015- /O.CON.KMKX.SC.Y.0063.000000T0000Z-180722T2200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 912 PM CDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT SUNDAY... * WINDS: North 15 to 20 knots, with gusts to 25 knots tonight, becoming northeast Sunday and slowly decreasing. * WAVES: 3 to 6 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
236 WHUS73 KMKX 220840 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 340 AM CDT Sun Jul 22 2018 ...Gusty North Winds and High Waves This Weekend... LMZ643>646-221645- /O.CON.KMKX.SC.Y.0063.000000T0000Z-180722T2200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 340 AM CDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WINDS: North 15 to 20 knots, with gusts to 25 knots becoming northeast today and slowly decreasing. * WAVES: 3 to 6 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
356 WHUS73 KMKX 221426 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 926 AM CDT Sun Jul 22 2018 LMZ643>646-222230- /O.EXT.KMKX.SC.Y.0063.000000T0000Z-180723T0300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 926 AM CDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... The Small Craft Advisory is now in effect until 10 PM CDT this evening. * WINDS: North to northeast 15 to 20 knots, with gusts to 25 knots today, slowly diminishing late afternoon and this evening. * WAVES: 3 to 6 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
405 WHUS73 KMKX 222002 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 302 PM CDT Sun Jul 22 2018 LMZ643>646-230300- /O.CON.KMKX.SC.Y.0063.000000T0000Z-180723T0300Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 302 PM CDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS: North to northeast 15 to 20 knots, with gusts to 25 knots today, slowly diminishing late this afternoon into this evening. * WAVES: 3 to 6 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
188 WHUS73 KMKX 230250 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 950 PM CDT Sun Jul 22 2018 ...WINDS AND WAVES GRADUALLY SUBSIDING THIS EVENING... LMZ643-230400- /O.CAN.KMKX.SC.Y.0063.000000T0000Z-180723T0300Z/ Sheboygan to Port Washington WI- 950 PM CDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Milwaukee/Sullivan has cancelled the Small Craft Advisory. Winds and waves have mostly subsided. $$ LMZ644>646-230500- /O.EXT.KMKX.SC.Y.0063.000000T0000Z-180723T0500Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 950 PM CDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... The Small Craft Advisory is now in effect until midnight CDT tonight. * WINDS: North 10 to 15 knots. * WAVES: 3 to 5 feet falling to 2 to 4 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
859 WHUS73 KMKX 230452 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1152 PM CDT Sun Jul 22 2018 ...WINDS AND WAVES SUBSIDING... LMZ644>646-230600- /O.EXP.KMKX.SC.Y.0063.000000T0000Z-180723T0500Z/ Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1152 PM CDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT CDT TONIGHT... The Small Craft Advisory will expire at midnight CDT tonight. Waves of 3 to 4 feet will fall to 2 to 3 feet by sunrise. Northerly winds around 10 knots are expected. $$ www.weather.gov/mkx
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 3:07 PM CDT, 1 minute earlier.
Area forecast discussion, Jul 20, 3:07 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
307 PM CDT Fri Jul 20 2018
.SHORT TERM...
Rest of Today and Tonight...Forecast Confidence is High.
A vertically stacked area of low pressure is basically overhead
this afternoon, making slow progress to the east. Widespread
moderate rain showers and few thunderstorms continue across the
region, especially to the east of Madison. Rainfall rates have
been locally impressive at times, with a few spots picking up more
than an inch of rain within one hour.
Showers and thunderstorms will persist into this evening, though
we should see a slow diminishing trend as the low pulls further
east tonight. Temperatures tonight will fall into the low to mid
60s.
Saturday and Saturday Night...Forecast Confidence Medium to
High...
As the area of low pressure continues to the east, north winds
will become rather gusty tomorrow. Expect to see sustained north
winds of 15-20 MPH, with gusts around 25 MPH. There should only be
very widely scattered activity around tomorrow morning, but as
diurnal heating increases, so should the coverage of
showers/thunderstorms. Similar to today, some brief, locally heavy
rain will be possible.
Temperatures will top out tomorrow in the mid 70s east, and upper
70s west, where some sun may peak out late in the day. Readings
will then fall back into the mid 60s Saturday night.
.LONG TERM...
Sunday Through Tuesday...Forecast Confidence Is Medium.
Models still are showing differential cyclonic vorticity
advection at times Sunday, sliding southward on the back side of
the departing 500 mb low. This should combine with lingering low
level moisture to continue the shower chances into Sunday, mainly
in the morning in eastern portions of the area. Clouds hanging
around most of the day may keep highs lower than currently
forecast, especially near Lake Michigan with onshore winds.
A 500 mb ridge axis shifts southeast across the region Sunday
night and Monday, with weak high pressure also sliding through.
This period should be dry, except for small PoPs in the far
northwest counties with a cold front approaching. May see small
chances for thunder as well Tuesday afternoon in the southeast
counties with that front as it moves through. Again, most of this
period probably will be dry. Temperatures should warm back up into
the lower to middle 80s Monday and Tuesday, with more humidity as
higher dewpoints work back into the area.
Wednesday Through Friday...Forecast Confidence Is Medium.
Models are showing zonal flow at 500 mb Wednesday into the end of
the week, possibly becoming more northwesterly at times. There is
some model disagreement with trends this far out. May see showers
or storms Wednesday afternoon as a cold front moves through. Not a
lot of confidence in widespread precipitation occurring, and most
of this period may end up dry as well. Temperatures should be near
seasonal normals.
&&
.AVIATION(21Z TAF UPDATES)...
Ceilings continue to bounce between IFR and low end MVFR this
afternoon. Visibility has remained above 6SM, except in and around
showers and thunderstorms, where vis has dropped into the 2-3SM
range.
Ceilings will fall back solidly into IFR range tonight, with at
least patchy fog possible in spots. Occasional showers may
continue as well. Winds will also be shifting tonight as the low
moves to the east. Expect to see winds shift from west-northwest
this afternoon to north by mid-evening.
Ceilings should slowly improve on Saturday, though pockets of
MVFR or IFR will remain possible. Winds will be rather breezy on
Wednesday, with sustained north winds around 15 knots, with gusts
between 20 and 25 knots.
&&
.MARINE...
Small Craft Advisory continues north of Milwaukee until early
evening, as waves remain in the 3-6 foot range. Waves will
decrease for a time tonight, until building again on Saturday
through Saturday night, as north winds increase down the length of
the lake. Another Small Craft Advisory will be in effect starting
early Saturday afternoon for the entirety of the nearshore
waters.
Northerly flow will continue Sunday, but winds (and waves) will
be diminishing with time. Monday looks to be fairly quiet, other
than a low end chance for a few thunderstorms later in the day.
&&
.BEACHES...
The swim risk will pick up tomorrow afternoon and evening as
north winds and waves increase. Rip currents and strong structural
currents near piers and breakwalls can be expected. See the
latest Beach Hazards Statement for more details.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement from Saturday afternoon through Sunday
afternoon for WIZ052-060-066-071-072.
Beach Hazards Statement until 7 PM CDT this evening for WIZ052-
060.
LM...Small Craft Advisory from 1 PM Saturday to 5 PM CDT Sunday for
LMZ643>646.
Small Craft Advisory until 7 PM CDT this evening for LMZ643-644.
&&
Tonight through Saturday Night and Aviation/Marine...Boxell
Sunday through Friday...WoodHazardous weather outlook, Jul 20, 12:51 PM CDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 1251 PM CDT Fri Jul 20 2018 WIZ046-047-051-052-056>060-062>072-211800- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 1251 PM CDT Fri Jul 20 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...This Afternoon and Tonight The chance for thunderstorms will continue. The threat of severe weather is low. There is a high swim risk north of Milwaukee for the rest of this afternoon. Breaking waves and rip currents are expected. Stay away from dangerous areas like piers, breakwalls and river outlets. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There are chances for thunderstorms Saturday into Saturday evening, and again on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-211800- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 1251 PM CDT Fri Jul 20 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...This Afternoon and Tonight High winds and waves are expected across the nearshore waters north of North Point Light through this afternoon. A Small Craft Advisory is in effect for this area until 7 PM. There is a chance for thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Winds and waves will approach Small Craft Advisory levels again Saturday into Sunday evening due to increasing northerly winds. There is a chance for thunderstorms Saturday into Saturday evening and again on Wednesday. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:09 AM CDT | Special Weather Statement | MKX | Washington | 36 min |
| Jul 20, 3:40 PM CDT | Beach Hazards Statement | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 54 hr |
| Jul 20, 5:20 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Racine, Waukesha | 3 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.